Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2012, 6:27 PM EDT for Toombs County, Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2012, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 19, 2012, 7:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Atlanta, GA
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
417
WWUS82 KFFC 192227
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SUN AUG 19 2012
GAZ111>113-192330-
627 PM EDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER...TOOMBS
AND MONTGOMERY COUNTIES UNTIL 730 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS PRODUCING HEAVY RAIN FROM NEW BRANCH TO JORDAN...MOVING EAST
AT 30 MPH.
RAINFALL AMOUNTS BETWEEN 2 TO 2.5 INCHES HAVE ALREADY FALLEN OVER
THE AREA SINCE 4 PM EDT...AND AN ADDITIONAL 1 TO 1.5 INCHES CAN BE
EXPECTED ACROSS WHEELER...TOOMBS AND MONTGOMERY COUNTIES...INCLUDING
AREAS AROUND ROCK SPRINGS...OHOOPEE...SOUTH THOMPSON...TOOMBS
CENTRAL...NEW BRANCH...JOHNSON CORNER...SANTA CLAUS...UVALDA...
ALSTON...SPRING HILL...CENTER...CHARLOTTEVILLE...MCNATT
FALLS...GRAYS LANDING AND CEDAR CROSSING. RUNOFF FROM HEAVY RAINFALL
WILL CAUSE CREEKS AND STREAMS TO RISE. DRIVERS ARE URGED TO USE
CAUTION ON COUNTRY ROADS.
&&
LAT...LON 3201 8273 3203 8279 3209 8272 3214 8253
3220 8220 3218 8218 3191 8222 3193 8228
3193 8233 3195 8239 3196 8248 3194 8249
3195 8256 3191 8265
TIME...MOT...LOC 2224Z 266DEG 24KT 3205 8220 3203 8259
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:08 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 19, 3:08 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT SUN AUG 19 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY/... AN ACTIVE WEATHER PATTERN WILL CONTINUE AS AN UPPER LONG WAVE TROUGH CONTINUES TO DEEPEN TO THE WEST. SURFACE ANALYSIS SHOWS A STALLED COLD FRONT ACROSS NORTH GA WHERE RADAR SHOWS THE HEAVIER SHOWERS SO FAR THIS AFTERNOON. ABUNDANT GULF MOISTURE SPREADING UP FROM THE SW HAS RESULTED IN WIDESPREAD LOW CLOUDINESS TODAY WHICH HAS HELD TEMPERATURES AND INSTABILITIES IN CHECK... AND THEREFORE GREATLY HINDERING THUNDERSTORM DEVELOPMENT SO FAR TODAY. THIS TREND WILL LIKELY CONTINUE... RESULTING IN MAINLY SHOWERS OVERNIGHT AND POSSIBLY AGAIN FOR MOST OF MONDAY. SATELLITE WATER VAPOR IMAGERY SHOWS SOME DRIER AIR ALOFT SPREADING IN OVER NW GA THIS AFTERNOON... AND GUIDANCE SHOWS THIS DRIER AIR SETTLING IN ACROSS MUCH OF FAR NORTH GA THROUGH TUESDAY...SO WILL CONTINUE TO SHOW THE LESSOR POPS THERE FOR NOW. GFS AND NAM ARE IN GOOD AGREEMENT AND SHOW A SERIES OF DISTURBANCES DEEPENING THE LONG WAVE TROUGH BACK TO THE WEST... RESULTING IN A CONTINUED ACTIVE PATTERN THROUGH THE SHORT TERM. CONTINUED CLOUDINESS WITH THE OCCASIONAL PASSING SHOWER SHOULD AGAIN HELP HOLD INSTABILITIES IN CHECK ON MONDAY... WITH THE GREATER THUNDERSTORM THREAT MAINLY ALONG AND SOUTH OF A COLUMBUS TO MACON LINE ON MONDAY. THIS MAY CHANGE ON TUESDAY AS MODELS SHOW A SURFACE LOW DEVELOPING ALONG THE STALLED FRONT AND PUSHING INTO CENTRAL GA ON TUESDAY. AS A RESULT... MODELS SHOW 1000-1500 J/KG OF CAPE SPREADING NORTHWARD TO NEAR ATLANTA BY TUESDAY AFTERNOON. THIS COUPLED WITH INCREASING SUPPORT AS THE UPPER TROUGH BEGINS TO KICK EASTWARD... SUGGESTING A POTENTIAL FOR INCREASED THUNDERSTORM ACTIVITY ACROSS THE AREA BY EARLY TUESDAY. AT THIS TIME...IT APPEARS THE GREATER THUNDERSTORM THREAT WILL BE ALONG AND SOUTH OF A HAMILTON TO MILLEDGEVILLE TO WARRENTON LINE WHERE THE GREATER INSTABILITY AND WIND SHEAR COULD SUPPORT STRONGER STORM DEVELOPMENT. SPC DOES NOT HAVE THIS AREA OUTLOOKED AT THIS TIME... BUT WILL MONITOR THIS POTENTIAL CLOSELY GOING INTO TUESDAY. OTHERWISE...HAVE LEANED TOWARD A MAV AND MET BLEND FOR LOWS AND HIGHS THROUGH THE PERIOD WITH STILL SOME UNCERTAINTY ON TIMING AND COVERAGE OF CLOUDS AND CONVECTION EACH DAY. 39 && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... FOR UPDATE...MINOR COSMETIC TWEAKS WERE MADE TO POPS THROUGH MIDWEEK. RAISED POPS A LITTLE TO LOW END CHANCE IN WEST PORTIONS OF AREA ON SUNDAY AS GUIDANCE HINTS AT SOME ENHANCED MOISTURE COMING INTO PORTIONS OF THE AREA ALTHOUGH THERE ARE SOME DISCREPANCIES WITH THE INFLUENCING SYNOPTIC FEATURES. REST OF FORECAST LOOKS TO BE ON TRACK. PREVIOUS DISCUSSION FOLLOWS... 03 .PREV DISCUSSION... /ISSUED 0459 AM EDT SUN AUG 19 2012/ LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... WAVE WILL BE TRACKING ACROSS THE CWA AT THE BEGINNING OF THE LONG TERM AND MOVE OUT BY TUESDAY NIGHT. THINK MET IS INITIALLY TOO DRY SO LEANED TOWARD THE HIGHER MAV POPS FOR MONDAY NIGHT AND TUESDAY. AT THIS POINT...THIS SEEMS TO BE THE BEST CHANCE OF PRECIP IN THE LONG TERM. GFS BRINGS TROUGH AXIS THROUGH CWA ON WEDNESDAY AND OVERALL MODELS DRY THE CWA OUT FOR WEDNESDAY THROUGH THE END OF THE WORK WEEK AND EVEN BUILD WEAK UPPER LEVEL RIDGING INTO THE AREA. ALTHOUGH OVERALL MOISTURE IS LIMITED...WITH IT STILL BEING SUMMERTIME...COULD NOT PULL POPS OUT COMPLETELY AND THUS AM MAINLY ADVERTISING SLIGHT CHANCE. STRONG SHORTWAVE MOVES INTO THE LOWER MS VALLEY ON SATURDAY AND COULD HELP TO BRING BACK INCREASED RAIN CHANCES BY THE SECOND HALF OF THE WEEKEND...JUST BEYOND THE END OF THE LONG TERM. STUCK CLOSE TO MEX TEMPS EXCEPT FOR A FEW ADJUSTMENTS UPWARD ON MIN TEMPS BY A DEGREE OR TWO. 11 && .AVIATION... 18Z UPDATE... MAINLY SCATTERED SHOWERS EXPECTED ACROSS THE FORECAST AREA THROUGH THIS EVENING AS CLOUD COVER HAS GREATLY HINDER TSRA DEVELOPMENT... EXCEPT FOR AREAS GENERALLY SOUTH OF CSG AND MCN. AMPLE LOW LEVEL MOISTURE HAS RESULTED IN MVFR CIGS PREVAILING ACROSS AL AND GA FOR MUCH OF TODAY...ALTHOUGH VFR CIGS HAVE FINALLY SETTLED IN THIS AFTN. EXPECT MVFR CIGS TO SETTLE BACK IN THIS EVENING BY 05-06Z IF NOT SOONER AS LONG WAVE UPPER TROUGH TO THE WEST CONTINUES TO DEEPEN. SHOULD SEE VFR CIGS BY 14-15Z MON AS ANOTHER ROUND OF SCATTERED SHOWERS PUSH INTO THE STATE BY MID-LATE MON MORNING. WSW WINDS AT 7KTS OR LESS WILL PREVAIL. //ATL CONFIDENCE...18Z UPDATE... MODERATE CONFIDENCE ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 85 64 85 / 50 60 40 30 ATLANTA 68 85 65 85 / 50 50 40 20 BLAIRSVILLE 62 80 58 79 / 30 40 20 20 CARTERSVILLE 66 85 62 85 / 40 40 20 20 COLUMBUS 70 84 66 87 / 60 60 50 30 GAINESVILLE 67 84 65 84 / 50 50 30 20 MACON 71 85 68 87 / 60 60 60 40 ROME 66 85 62 86 / 40 40 20 10 PEACHTREE CITY 67 85 63 85 / 60 50 40 20 VIDALIA 74 86 71 87 / 60 60 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....11/03 AVIATION...39
Hazardous weather outlook, Aug 19, 11:27 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1127 AM EDT SUN AUG 19 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1127 AM EDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS WITH SCATTERED TO ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... SEVERAL DISTURBANCES WILL TRACK NEAR A STATIONARY FRONT THAT WAS LOCATED NEAR NORTHERN GEORGIA THIS MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL BE GUSTY WINDS...HEAVY RAIN...AND OCCASIONAL LIGHTNING. .DISCUSSION... SEVERAL DISTURBANCES TRACKING ACROSS THE AREA WILL HELP TO ENHANCE THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. FORECAST CAPE VALUES LOOK TO BE RATHER LOW AT 1000 J/KG OR LOWER. PRECIPITATION FORM WILL LIKELY BE WIDESPREAD SHOWERS WITH EMBEDDED ISOLATED TO SCATTERED THUNDERSTORMS. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...HOWEVER THE BEST CHANCE APPEARS TO BE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 19, 6:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SUN AUG 19 2012
GAZ111>113-192330-
627 PM EDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER...TOOMBS
AND MONTGOMERY COUNTIES UNTIL 730 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS PRODUCING HEAVY RAIN FROM NEW BRANCH TO JORDAN...MOVING EAST
AT 30 MPH.
RAINFALL AMOUNTS BETWEEN 2 TO 2.5 INCHES HAVE ALREADY FALLEN OVER
THE AREA SINCE 4 PM EDT...AND AN ADDITIONAL 1 TO 1.5 INCHES CAN BE
EXPECTED ACROSS WHEELER...TOOMBS AND MONTGOMERY COUNTIES...INCLUDING
AREAS AROUND ROCK SPRINGS...OHOOPEE...SOUTH THOMPSON...TOOMBS
CENTRAL...NEW BRANCH...JOHNSON CORNER...SANTA CLAUS...UVALDA...
ALSTON...SPRING HILL...CENTER...CHARLOTTEVILLE...MCNATT
FALLS...GRAYS LANDING AND CEDAR CROSSING. RUNOFF FROM HEAVY RAINFALL
WILL CAUSE CREEKS AND STREAMS TO RISE. DRIVERS ARE URGED TO USE
CAUTION ON COUNTRY ROADS.
&&
LAT...LON 3201 8273 3203 8279 3209 8272 3214 8253
3220 8220 3218 8218 3191 8222 3193 8228
3193 8233 3195 8239 3196 8248 3194 8249
3195 8256 3191 8265
TIME...MOT...LOC 2224Z 266DEG 24KT 3205 8220 3203 8259The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:28 PM EDT | Special Weather Statement | FFC | Harris | 47 min |
| Aug 19, 12:58 AM EDT | Special Weather Statement | FFC | Cherokee, Gordon, Pickens | 32 min |
| Aug 19, 1:06 AM EDT | Special Weather Statement | FFC | Crawford, Monroe | 24 min |
| Aug 19, 1:32 AM EDT | Special Weather Statement | FFC | Bibb, Crawford, Monroe, Peach | 43 min |
| Aug 19, 1:43 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 32 min |
| Aug 19, 8:24 AM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 51 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.